Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Aug 1, 2021, 8:33 AM CDT for Alcorn County, Prentiss County, Tishomingo County, Mississippi; McNairy County, Tennessee. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 8:33 AM CDT (13:33 UTC)
- Expired
- Aug 1, 2021, 9:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Memphis, TN
Counties Alcorn County, MS, Prentiss County, MS, Tishomingo County, MS, McNairy County, TN
The radar
The Columbus AFB radar (KGWX), 125 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 768 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.3
The text
As transmitted.
215
WWUS84 KMEG 011333
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
833 AM CDT Sun Aug 1 2021
MSZ003>006-009-TNZ090>092-011430-
Tippah MS-Tishomingo MS-Benton MS-Alcorn MS-Prentiss MS-Hardeman TN-
McNairy TN-Hardin TN-
833 AM CDT Sun Aug 1 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 930 AM CDT
FOR...
Northern Tippah County in northeastern Mississippi...
Tishomingo County in northeastern Mississippi...
Northeastern Benton County in northeastern Mississippi...
Alcorn County in northeastern Mississippi...
Northern Prentiss County in northeastern Mississippi...
Southern Hardeman County in western Tennessee...
McNairy County in western Tennessee...
Southwestern Hardin County in western Tennessee...
At 833 AM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Big Hill Pond State Park, moving southeast at 55
mph.
Very heavy rain is also possible with this thunderstorm.
People in northern Tippah...Tishomingo...northeastern Benton...
Alcorn...northern Prentiss...southern Hardeman...McNairy and
southwestern Hardin Counties should monitor this storm closely.
LAT...LON 3446 8816 3446 8822 3499 8925 3500 8920
3507 8920 3526 8878 3525 8872 3530 8870
3530 8865 3531 8866 3534 8860 3501 8819
3501 8820 3492 8815 3489 8810
TIME...MOT...LOC 1333Z 297DEG 50KT 3500 8874
$$
SWBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:30 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 1, 6:30 AM CDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
630 AM CDT Sun Aug 1 2021
.UPDATE...
Updated for the 12Z Aviation Discussion
&&
.PREV DISCUSSION... /issued 406 AM CDT Sun Aug 1 2021/
DISCUSSION...
Showers and storms are ongoing across the Mid South this morning
as a front is draped over the region. This front will continue to
serve focus for showers and storms today. The front will push
south of the area by tonight and we will finally catch a break
from the heat. There still is a heat advisory for portions of
north Mississippi today, but this should be the last day for heat
advisories. The aforementioned front will move through and
temperatures behind that front will give us high temps in the 80s
instead of the mid to upper 90s we have been seeing this past
week...a welcomed change. With that being said...we still have to
get through today where a few strong storms could occur as the
front moves through. Gusty winds and heavy rain will be the main
threats today. Tuesday through Thursday looks to be a beautiful stretch of
weather for the region, as an upper low remains overhead. Expect
highs in the mid 80s, low humidity, no rain, and north winds. Rain
chances will remain low through most of the week. Return flow and upper
level ridging return to the region next weekend. This will bring
the return of summer conditions. Expect increasing humidity and
highs in the 90s.
&&
.AVIATION...
12Z TAF cycle
Current area of thunderstorms extends across northeast Arkansas
through west Tennessee and into northeast Mississippi will
continue to sag slowly south this morning. Current VFR conditions
ahead of these thunderstorms will end later this morning with
IFR/MVFR ceilings expected. As thunderstorms drop out of the Mid-
South this afternoon, VFR conditions will return. Winds will be
mainly from the northeast at 5 to 10 knots for much of the
forecast period.
ARS
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...Heat Advisory from 10 AM this morning to 8 PM CDT this evening
for Calhoun-Chickasaw-Coahoma-Monroe-Quitman-Tallahatchie-
Yalobusha.
TN...None.
&&Hazardous weather outlook, Aug 1, 4:12 AM CDT, 4 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 412 AM CDT Sun Aug 1 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-021115- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 412 AM CDT Sun Aug 1 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong to severe storms will be possible today. Gusty winds and heavy rainfall will be the main threats. A heat advisory has been issued for portions of north Mississippi, mainly south of a line from Tunica to Oxford to Tupelo for heat index values between 105 to 108 degrees. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Aug 1, 8:33 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
833 AM CDT Sun Aug 1 2021
MSZ003>006-009-TNZ090>092-011430-
Tippah MS-Tishomingo MS-Benton MS-Alcorn MS-Prentiss MS-Hardeman TN-
McNairy TN-Hardin TN-
833 AM CDT Sun Aug 1 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 930 AM CDT
FOR...
Northern Tippah County in northeastern Mississippi...
Tishomingo County in northeastern Mississippi...
Northeastern Benton County in northeastern Mississippi...
Alcorn County in northeastern Mississippi...
Northern Prentiss County in northeastern Mississippi...
Southern Hardeman County in western Tennessee...
McNairy County in western Tennessee...
Southwestern Hardin County in western Tennessee...
At 833 AM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Big Hill Pond State Park, moving southeast at 55
mph.
Very heavy rain is also possible with this thunderstorm.
People in northern Tippah...Tishomingo...northeastern Benton...
Alcorn...northern Prentiss...southern Hardeman...McNairy and
southwestern Hardin Counties should monitor this storm closely.
LAT...LON 3446 8816 3446 8822 3499 8925 3500 8920
3507 8920 3526 8878 3525 8872 3530 8870
3530 8865 3531 8866 3534 8860 3501 8819
3501 8820 3492 8815 3489 8810
TIME...MOT...LOC 1333Z 297DEG 50KT 3500 8874
SWBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:30 AM CDT | Special Weather Statement | MEG | Calhoun | 45 min |
| Aug 1, 9:33 AM CDT | Special Weather Statement | MEG | Monroe | 27 min |
| Aug 1, 10:09 AM CDT | Special Weather Statement | MEG | Monroe | 36 min |
| Aug 1, 5:51 PM CDT | Special Weather Statement | MEG | Calhoun | 24 min |
| Aug 1, 6:35 PM CDT | Special Weather Statement | MEG | Monroe | 25 min |
| Aug 1, 6:39 PM CDT | Special Weather Statement | MEG | Chickasaw | 36 min |
| Jul 31, 8:40 PM CDT | Special Weather Statement | MEG | Lake | 35 min |
| Jul 31, 8:57 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 48 min |
| Jul 31, 9:09 PM CDT | Special Weather Statement | MEG | Henry, Weakley | 36 min |
| Jul 31, 9:26 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Haywood, Lauderdale | 49 min |
| Jul 31, 9:44 PM CDT | Special Weather Statement | MEG | Lauderdale | 31 min |
| Jul 31, 9:58 PM CDT | Special Weather Statement | MEG | Crockett | 32 min |
| Jul 31, 10:05 PM CDT | Special Weather Statement | MEG | Gibson | 25 min |
| Jul 31, 10:23 PM CDT | Areal Flood Advisory | MEG | Gibson, Madison | 52 min |
| Jul 31, 10:25 PM CDT | Special Weather Statement | MEG | Carroll, Gibson | 35 min |
| Jul 31, 10:31 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Decatur, Gibson, Henderson, Madison | 44 min |
| Jul 31, 10:33 PM CDT | Special Weather Statement | MEG | Chester, Madison | 27 min |
| Jul 31, 10:48 PM CDT | Tornado Warning | MEG | Benton, Carroll, Decatur, Henderson | 42 min |
| Jul 31, 11:03 PM CDT | Special Weather Statement | MEG | Hardin | 27 min |
| Jul 31, 11:05 PM CDT | Special Weather Statement | MEG | Dyer | 25 min |
| Jul 31, 11:07 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 23 min |
| Jul 31, 11:12 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 18 min |
| Jul 31, 11:29 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 16 min |
| Jul 31, 11:31 PM CDT | Special Weather Statement | MEG | Decatur | 14 min |
| Aug 1, 4:42 AM CDT | Areal Flood Advisory | MEG | Hardin | 2 hr |
| Jul 31, 8:07 PM CDT | Special Weather Statement | MEG | Clay | 38 min |
| Jul 31, 9:06 PM CDT | Tornado Warning | MEG | Mississippi | 24 min |
| Jul 31, 7:45 PM CDT | Special Weather Statement | MEG | Pemiscot | 15 min |
| Jul 31, 8:35 PM CDT | Special Weather Statement | MEG | Dunklin | 25 min |
| Jul 31, 8:56 PM CDT | Special Weather Statement | MEG | Dunklin | 34 min |
| Jul 31, 9:00 PM CDT | Special Weather Statement | MEG | Pemiscot | 30 min |
Nearby
Special Weather Statements in Mississippi, 2021Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.